Alert archive / Oklahoma / River Flood Warnings in 2020

River Flood Warning 25, NWS Tulsa, OK

March 14, 2020Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Mar 14, 2020, 8:50 AM CDT for Ottawa County, Oklahoma. It took effect at Mar 15, 2020, 2:30 PM CDT. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Mar 14, 2020, 8:50 AM CDT (13:50 UTC)
In effect from
Mar 15, 2020, 2:30 PM CDT
Expired
Mar 15, 2020, 7:46 PM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

401 
WGUS44 KTSA 141350
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
850 AM CDT Sat Mar 14 2020


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-142150-
/O.NEW.KTSA.FL.W.0025.200315T1930Z-200316T2024Z/
/COMO2.1.ER.200315T1930Z.200316T0600Z.200316T1424Z.NO/
850 AM CDT Sat Mar 14 2020

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Neosho River near Commerce
* from Sunday afternoon to Monday afternoon, or until the warning is 
  cancelled.
* At 8:30 AM Saturday, the stage was 9.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage early Sunday afternoon and continue to rise to near 
  15.5 feet by Monday before dawn. The river is expected to fall 
  below flood stage late Monday morning.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
6 follow-up statements
309 
WGUS84 KTSA 142026
FLSTSA
Flood Statement
National Weather Service Tulsa OK
326 PM CDT Sat Mar 14 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-150426-
/O.EXT.KTSA.FL.W.0025.200315T1800Z-200316T2136Z/
/COMO2.1.ER.200315T1800Z.200316T0600Z.200316T1536Z.NO/
326 PM CDT Sat Mar 14 2020

...Flood Warning extended until Monday afternoon...
The Flood Warning continues for
  The Neosho River near Commerce.
* from Sunday afternoon to Monday afternoon, or until the warning is 
  cancelled.
* At  2:30 PM Saturday, the stage was 12.17 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage early Sunday afternoon and continue to rise to near 
  15.5 feet by Monday before dawn. The river is expected to fall 
  below flood stage late Monday morning.
* Impact...At 16.0 feet, minor agricultural flooding occurs. Riverview
  Park experiences minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
003 
WGUS84 KTSA 150043
FLSTSA
Flood Statement
National Weather Service Tulsa OK
743 PM CDT Sat Mar 14 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-150843-
/O.EXT.KTSA.FL.W.0025.200316T0900Z-200316T2100Z/
/COMO2.1.ER.200316T0900Z.200316T1200Z.200316T1500Z.NO/
743 PM CDT Sat Mar 14 2020

The Flood Warning continues for
  The Neosho River near Commerce.
* from late Sunday night to Monday afternoon, or until the warning is
  cancelled.
* At  7:30 PM Saturday, the stage was 13.10 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage early Monday morning and continue to rise to near 15.1 
  feet by Monday morning. The river is expected to fall below flood 
  stage late Monday morning.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
717 
WGUS84 KTSA 150820
FLSTSA
Flood Statement
National Weather Service Tulsa OK
320 AM CDT Sun Mar 15 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
  Illinois River near Watts affecting Adair and Delaware Counties. 
  
  Illinois River at Chewey affecting Adair...Cherokee and Delaware 
  Counties. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC115-151620-
/O.CON.KTSA.FL.W.0025.200316T0900Z-200316T2100Z/
/COMO2.1.ER.200316T0900Z.200316T1200Z.200316T1500Z.NO/
320 AM CDT Sun Mar 15 2020

The Flood Warning continues for
  The Neosho River near Commerce.
* from late tonight to Monday afternoon, or until the warning is 
  cancelled.
* At  2:30 AM Sunday, the stage was 12.89 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage early Monday morning and continue to rise to near 15.1 
  feet by Monday morning. The river is expected to fall below flood 
  stage late Monday morning.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

OKC001-041-151620-
/O.CON.KTSA.FL.W.0026.000000T0000Z-200315T2322Z/
/WTTO2.1.ER.200315T0502Z.200315T0900Z.200315T1722Z.NO/
320 AM CDT Sun Mar 15 2020

The Flood Warning continues for
  The Illinois River near Watts.
* until this evening, or until the warning is cancelled.
* At  2:30 AM Sunday, the stage was 14.10 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Illinois River near Watts will continue rising to 
  near 15.0 feet early this morning. The river is expected to fall 
  below flood stage this afternoon.
* Impact...At 15.0 feet, minor flooding occurs from the Arkansas 
  border to near Fidler's Bend. Permanent campgrounds are affected. 
  Extreme turbulence makes the river unsafe for floating.
 
&&
 
LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472

$$

OKC001-021-041-151620-
/O.CON.KTSA.FL.W.0027.200315T1500Z-200316T0345Z/
/CWYO2.1.ER.200315T1500Z.200315T1800Z.200315T2145Z.NO/
320 AM CDT Sun Mar 15 2020

The Flood Warning continues for
  The Illinois River at Chewey.
* from this morning to this evening, or until the warning is 
  cancelled.
* At  2:15 AM Sunday, the stage was  9.42 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River at Chewey is expected to rise above 
  flood stage late this morning and continue to rise to near 12.5 
  feet by this afternoon. The river is expected to fall below flood 
  stage late this afternoon.
* Impact...At 13.0 feet, minor flooding occurs from near Fidler's Bend
  to near Hanging Rock. Water begins to affect access to Winset 
  Hollow. Road access near the river to residential homes southeast 
  of Chewey Bridge may be compromised. Water impacts 630 Road east of
  the Cherokee/Adair County line. Extreme turbulence makes the river 
  unsafe for floating.
 
&&
 
LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487

$$

OKC021-151620-
/O.CON.KTSA.FL.W.0028.200315T1715Z-200316T2209Z/
/TALO2.1.ER.200315T1715Z.200316T0000Z.200316T1609Z.NO/
320 AM CDT Sun Mar 15 2020

The Flood Warning continues for
  The Illinois River near Tahlequah.
* from this afternoon to Monday afternoon, or until the warning is 
  cancelled.
* At  2:30 AM Sunday, the stage was  8.05 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage this afternoon and continue to rise to near 12.8 
  feet by Monday before dawn. The river is expected to fall below 
  flood stage late Monday morning.
* Impact...At 13.0 feet, minor flooding occurs from near Hanging Rock 
  downstream towards Tahlequah. Access roads east of the Combs Bridge
  near Eagles Bluff may be threatened. Extreme turbulence makes the 
  river too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$
685 
WGUS84 KTSA 151447
FLSTSA
Flood Statement
National Weather Service Tulsa OK
947 AM CDT Sun Mar 15 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-152247-
/O.EXT.KTSA.FL.W.0025.200316T1600Z-200317T0200Z/
/COMO2.1.ER.200316T1600Z.200316T1800Z.200316T2000Z.NO/
947 AM CDT Sun Mar 15 2020

...Flood Warning extended until Monday evening...
The Flood Warning continues for
  The Neosho River near Commerce.
* from Monday morning to Monday evening, or until the warning is 
  cancelled.
* At 9:30 AM Sunday, the stage was 12.40 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late Monday morning and continue to rise to near 15.1 
  feet by early Monday afternoon. The river is expected to fall below
  flood stage Monday afternoon.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
723 
WGUS84 KTSA 151848
FLSTSA
Flood Statement
National Weather Service Tulsa OK
148 PM CDT Sun Mar 15 2020


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-160247-
/O.EXT.KTSA.FL.W.0025.200316T1630Z-200317T0130Z/
/COMO2.1.ER.200316T1630Z.200316T1800Z.200316T1930Z.NO/
148 PM CDT Sun Mar 15 2020

The Flood Warning continues for
  The Neosho River near Commerce.
* from Monday morning to Monday evening, or until the warning is 
  cancelled.
* At 1:30 PM Sunday, the stage was 12.43 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late Monday morning and continue to rise to near 15.1 
  feet by early Monday afternoon. The river is expected to fall below
  flood stage early Monday afternoon.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
801 
WGUS84 KTSA 160046
FLSTSA
Flood Statement
National Weather Service Tulsa OK
746 PM CDT Sun Mar 15 2020


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-160116-
/O.CAN.KTSA.FL.W.0025.000000T0000Z-200317T0130Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
746 PM CDT Sun Mar 15 2020

The Flood Warning is cancelled for
  The Neosho River near Commerce.
* At  7:30 PM Sunday, the stage was 12.52 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce will crest below flood 
  stage at 13.3 feet Monday morning.
* Impact...At 14.0 feet, low lying areas along the river in Riverview 
  Park are threatened by high water and faster flows are expected. 
  Use extra caution or avoid recreational activities near the river. 
  Interests near the river should continue to monitor later 
  forecasts.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 14, 6:49 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Mar 14, 6:49 AM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
649 AM CDT Sat Mar 14 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

IFR conditions are trying to settle in over all of the TAF sites
at this time with all TAF sites expected to experience IFR
conditions by 14Z this morning. In addition to the IFR conditions,
rain showers and thunderstorms are expected to continue much of
the morning for all TAF sites with a gradual end to the
precipitation from west to east through the morning. A narrow
pocket of instability in tandem with the second wave of
precipitation currently located over central Oklahoma should allow for
brief thunderstorm activity to occur across all TAF sites. OK TAF
sites will likely experience storms this morning while NW AR TAF
sites should experience storms late this morning or early this
afternoon. Shower and storm activity may lower conditions to LIFR
at times, but these conditions are expected to be very brief
given the speed at which these showers and storms will be moving.

All precipitation will clear the area by early afternoon with
ceilings raising to low end MVFR. These ceilings are expected to
descend to IFR once again after sunset this evening.

&&

.PREV DISCUSSION... /Issued 342 AM CDT Sat Mar 14 2020/

DISCUSSION...

A blocking pattern will persist over the eastern Pacific,
maintaining an unsettled split flow pattern downstream over our
area. Several rounds of showers and storms between now and
Thursday will gradually increase the flooding potential across
the region with time. While there will be some low end severe
potential here and there between this afternoon and midweek, the
data continues to point at Thursday into Thursday night as the
greatest potential.

The closed low that was sitting over southern CA/northern Baja
this time yesterday has now become an open wave and is ejecting
toward the central Plains early this morning. In response to the
approaching system, increasing WAA and elevated instability north
of a stalled front across north TX is generating a band of
scattered convection from south central up into northeast OK this
morning. This band will gradually shift south and east with time
today as the wave moves across the central Plains. The overnight
rains have fallen on areas that weren't really touched by
yesterday's rains, which fell mainly across southeast OK. Also,
cells have been moving quickly and there hasn't been much in the
way of training so rainfall amounts have not been significant thus
far. Since the heavier rains will be falling largely on areas that
haven't received much rainfall thus far, the flash flood potential
remains very low in the near term. Regardless, a widespread area
of rainfall upwards of an inch over the Neosho and Illinois basins
may still result in some river flooding once the runoff makes it
to the main stem rivers.

Later this afternoon and into the evening, elevated instability
will increase along the convective band across far southeast
Oklahoma where some low end potential for severe weather will
exist. The front is expected to remain south of the Red River, in
contrast to some data yesterday which suggested there was some
potential for it to lift north into southeast OK.

Sunday will be largely quiet before yet another round of elevated
showers and storms lift back into the region Sunday night and
continues into Monday, as our area remains just to the north of a
stalled front at the surface beneath SW flow aloft with embedded
disturbances in the southern stream. Activity will likely linger
across southern areas thru Monday night before a relative lull in
the action Tuesday. Another round of showers and storms will lift
across the region in an intensifying WAA pattern ahead of the next
approaching storm system from the southwest CONUS. More than
likely by this time, if not before, flooding potential will have
increased enough to warrant a watch over some portion of the area.

A strong upper storm system will eject northeast into the central
High Plains by Thursday night, gaining negative tilt. The pattern
appears pretty favorable for severe weather, especially given the
time of year. Model data continues to point to Thursday afternoon
and evening for our greatest severe weather potential, with all
modes of severe weather possible. The weather should be done by
Friday morning when the Pacific front moves thru. The polar front
will move thru during the day Friday, ushering in cooler air and
below average temps to start next weekend. While next weekend is
looking quiet weather wise, it will probably not last long. Yet
another system will eject into the Plains by early the following
week.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  43  55  47 / 100   0   0  80
FSM   59  47  59  46 /  90  30   0  70
MLC   62  47  60  50 / 100  10  10  80
BVO   52  39  52  44 /  90   0   0  70
FYV   54  41  56  45 / 100  20   0  70
BYV   50  39  51  41 / 100  20   0  50
MKO   58  45  57  47 / 100  10   0  80
MIO   52  40  52  44 / 100   0   0  70
F10   58  44  56  48 / 100  10   0  80
HHW   68  52  63  51 /  90  40  10  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....21
Hazardous weather outlook, Mar 14, 5:09 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
509 AM CDT Sat Mar 14 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
509 AM CDT Sat Mar 14 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
 AREA... Southeast Oklahoma.
 ONSET... Late this morning.

HEAVY RAIN.
	RISK...Limited.
	AREA... Along and southeast of Interstate 44.
	ONSET... Ongoing.

DISCUSSION...

Widespread showers and thunderstorms will continuing moving
eastward with time this morning. In the mean time, heavy rain is
possible from about interstate 44 and points southeastward.
Isolated low lying locations may experience some flooding from
this heavy rain, especially where storms train over the same area
of an extended period of time. Some strong storms will be possible
over far southeast Oklahoma later this morning with the threat
continuing into the early afternoon hours with the main threats
being gusty winds and small hail. An isolated severe storm can't
be ruled out with the main threat being hail up to quarter
size. The back edge of the rain will eventually clear the area by
the middle of this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...

A very active week is set with a near daily chance of
thunderstorms for most this week. Sunday will likely be the only
dry day we have before storms move into the area late Sunday into
early Monday. There is potential for strong to severe storms
toward the end of next week as an upper level storm system lifts
into the Plains.

The flood threat will increase through the week with some river
basins, especially the Illinois and Neosho, likely seeing
impacts.

weather.gov/tulsa contains additional information.

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:51 PM CDTRiver Flood WarningTSAAdair, Delaware13 hr
Mar 13, 7:51 PM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware48 hr
Mar 13, 7:51 PM CDTRiver Flood WarningTSACherokee72 hr
Mar 13, 7:52 PM CDTRiver Flood AdvisoryTSACherokee, Delaware13 hr
Mar 14, 4:40 AM CDTAreal Flood AdvisoryTSAWashington110 min
Mar 14, 9:08 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware36 hr
Mar 14, 9:08 AM CDTRiver Flood AdvisoryTSACherokee36 hr
Mar 14, 1:58 PM CDTRiver Flood WarningTSAAdair, Delaware29 hr
Mar 14, 1:58 PM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware35 hr
Mar 14, 1:58 PM CDTRiver Flood WarningTSACherokee38 hr

Nearby

River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.